MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL ML ENDO APPLIER 5MM 45CM; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL ML ENDO APPLIER 5MM 45CM; APPLIER, SURGICAL, CLIP
Model Number IPN915190
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The tip of the applier was bent it was used in upper gi case.They noticed the tip bent at the end of the procedure.The patient was fine the applier worked fine through the procedure.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The dhr for the returned instrument was reviewed and found completely without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 25-piece lot in july of 2018.Evaluation of the returned instrument shows that as received the luer flush port cap is missing and the jaws are loose and misaligned and bent to the left and the jaw pivot pin is pulled thru one side of the damaged/bent outer tube assembly.We are able to validate this complaint.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod (b)(6) is bent, and its bosses are both damaged where they engage the jaws.We suspect that the damaged drive rod bosses caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod to become bent and for its bosses to become damaged and for the outer tube assembly to become bent/damaged but mishandling of this device at the end user's facility is suspected.All 25 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.

Brand Name
HOL ML ENDO APPLIER 5MM 45CM
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14852861
Report Number3011137372-2022-00121
Device Sequence Number5310322
Product Code GDO
UDI-Device Identifier24026704697834
UDI-Public24026704697834
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915190
Device Catalogue Number544965L
Device Lot Number06A1863136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown